Alert archive / New York / Flash Flood Warnings in 2013
Flash Flood Warning 37, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Jul 8, 2013, 11:35 PM EDT for Albany County, Rensselaer County, New York. It was in force for 3 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2013, 11:35 PM EDT (03:35 UTC)
- Expired
- Jul 9, 2013, 2:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Albany County, NY, Rensselaer County, NY
The radar
The Albany radar (KENX), 25 km from the middle of the area, began a volume at 03:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 11:40 PM EDT | FLASH FLOOD | Albany, NY | FLOODING REPORTED ON THE UNIVERSITY AT ALBANY CAMPUS |
| Jul 8, 11:40 PM EDT | FLASH FLOOD | Mckownville, NY | FLOODING REPORTED ON THE UNIVERSITY AT ALBANY CAMPUS |
| Jul 8, 11:45 PM EDT | FLASH FLOOD | Colonie, NY | MANY ROADS CLOSED IN TOWN OF COLONIE. |
| Jul 8, 11:50 PM EDT | FLASH FLOOD | Mckownville, NY | CARS STRANDED IN FLOOD WATERS IN AND AROUND THE UNIVERSITY OF ALBANY CAMPUS. |
| Jul 8, 11:55 PM EDT | FLASH FLOOD | Colonie, NY | CENTRAL AVENUE FLOODED NEAR THE ALBANY COLONIE TOWN LINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 3.6 hours before the alert went out and 3 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 152 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1495 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
419
WGUS51 KALY 090335
FFWALY
NYC001-083-090630-
/O.NEW.KALY.FF.W.0037.130709T0335Z-130709T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1135 PM EDT MON JUL 8 2013
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN ALBANY COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITIES OF...WATERVLIET...LATHAM...DELMAR...
COLONIE...ALBANY...
WEST CENTRAL RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITIES OF...TROY...RENSSELAER...EAST GREENBUSH...
* UNTIL 230 AM EDT
* AT 1128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. ONE TO
ONE AND A HALF INCHES OF RAIN HAD ALREADY FALLEN OVER PORTIONS OF
THIS AREA IN LESS THAN AN HOUR.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WYANTSKILL...WYNANTSKILL...MENANDS...LOUDONVILLE...GUILDERLAND AND
ALTAMONT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.
&&
LAT...LON 4274 7409 4276 7391 4276 7383 4276 7378
4275 7372 4275 7369 4274 7367 4274 7365
4256 7359 4254 7398
$$
GJM1 follow-up statement
038
WGUS71 KALY 090533
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
133 AM EDT TUE JUL 9 2013
NYC001-083-090542-
/O.CAN.KALY.FF.W.0037.000000T0000Z-130709T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALBANY NY-RENSSELAER NY-
133 AM EDT TUE JUL 9 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WEST CENTRAL
RENSSELAER AND NORTHEASTERN ALBANY COUNTIES...
HEAVY RAIN HAS ENDED OVER THE WARNING AREA WITH ONLY SOME LIGHT RAIN
SHOWERS REMAINING...SO THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.
LAT...LON 4274 7409 4276 7391 4276 7383 4276 7378
4275 7372 4275 7369 4274 7367 4274 7365
4256 7359 4254 7398
$$
GJMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 10:36 PM EDT, 59 minutes earlier.
Area forecast discussion, Jul 8, 10:36 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 1036 PM EDT MON JUL 8 2013 .SYNOPSIS... AS AN UPPER LEVEL DISTURBANCE EXITS THE REGION...A FEW SHOWERS OR THUNDERSTORMS ARE POSSIBLE FOR THIS EVENING. ANY SHOWER OR THUNDERSTORM WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL. IN THE WAKE OF THIS SYSTEM...SLIGHTLY DRIER AIR WILL MOVE IN ON TUESDAY WITH ONLY ISOLATED SHOWERS AND THUNDERSTORMS EXPECTED. A STRONGER COLD FRONT IS EXPECTED TO SLOWLY TRACK THROUGH THE REGION WEDNESDAY THROUGH THURSDAY MORNING WITH MORE SHOWERS AND THUNDERSTORMS. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... AS OF 1036 PM EDT...SHOWERS AND THUNDERSTORMS ARE DIMINISHING WITH THE LOSS OF DAYTIME HEATING. JUST A FEW SHOWERS REMAIN...MAINLY IN EASTERN SARATOGA COUNTY NY...THE EASTERN CATSKILLS...SOUTHERN VT AND NW CT. OVER THE NEXT HOUR OR SO...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DISSIPATE. ALTHOUGH A FEW FLOOD ADVISORIES REMAIN IN EFFECT...THE THREAT FOR HEAVY RAINFALL HAS ENDED...AND RUNOFF IN THOSE AREAS THAT RECEIVED HEAVY RAINFALL EARLIER SHOULD RECEDE SHORTLY. SKIES ARE GENERALLY PARTLY TO MOSTLY CLOUDY ACROSS THE CWA. SOME PATCHY FOG SHOULD FORM AFTER MIDNIGHT...THEN SOME MID AND HIGH CLOUDS FROM THE CONVECTIVE DEBRIS OUT AHEAD OF THE GREAT LAKES SYSTEM SHOULD ADVANCE INTO OUR REGION TOWARD SUNRISE. LOWS TONIGHT IN THE 60S TO AROUND 70. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/... THERE ARE CONFLICTS IN GUIDANCE AS TO THE EVOLUTION OF THE SYSTEM CURRENTLY IN THE GREAT LAKES. SOME GUIDANCE HAS CONSIDERABLE CLOUD COVER AND DECENT COVERAGE OF AFTERNOON SHOWERS AND THUNDERSTORMS. OTHER GUIDANCE SUGGESTS A BIT LESS CLOUD COVER AND LESS COVERAGE OF SHOWERS AND THUNDERSTORMS AS THE BULK OF THE INSTABILITY AND MOISTURE SCRAPES SOUTHERN AREAS. BASED ON CURRENT SATELLITE AND RADAR TRENDS...WE SHOULD GET SOME INTERVALS OF CLOUDS AND SUN THROUGH THE DAY AND SOME HEATING ACROSS THE REGION. ACKNOWLEDGING AT LEAST SCATTERED SHOWERS AND THUNDERSTORMS IN THE REGION TOMORROW AFTERNOON AND EVENING WITH HIGHS IN THE 80S...SOME 70S POSSIBLE IN THE SOUTHERN ADIRONDACKS. LINGERING SCATTERED CONVECTION TUESDAY EVENING THEN INTERVALS OF CLOUDS AND PATCHY FOG. LOWS IN THE 60S TO LOWER 70S. BY WEDNESDAY...AN AMPLIFYING NORTHERN STREAM SYSTEM BEGINS TO DROP OUT OF CANADA AND ACROSS THE GREAT LAKES. THESE TYPES OF EVOLUTIONS...ESPECIALLY WITH THE PERSISTENT RIDGING JUST OFFSHORE...SHOULD RESULT IN A RELATIVELY SLOW ADVANCE OF THE UPPER SYSTEM AND ASSOCIATED COLD FRONT. THERE COULD BE SOME STRONG THUNDERSTORMS THAT AFFECT THE NORTHWESTERN HALF OF THE FORECAST AREA THROUGH WEDNESDAY EVENING...THEN WEAKENING CONVECTION THROUGH WEDNESDAY NIGHT IN THE SOUTHERN HALF OF THE FORECAST AREA. HIGHS WEDNESDAY WELL INTO THE 80S TO NEAR 90 AND LOWS WEDNESDAY NIGHT IN THE 60S TO LOWER 70S. THE COLD FRONT COULD LIMP THROUGH THE REGION...AND COULD REFOCUS NEW CONVECTION MIDDAY OR EARLY THURSDAY AFTERNOON IN EASTERN NY AND WESTERN NEW ENGLAND BEFORE FINALLY EXITING EAST. HIGHS THURSDAY IN THE 80S...WITH A POTENTIAL DRYING AND CLEARING TREND THROUGH THE AFTERNOON...DEPENDING ON THE TIMING OF THE EXIT OF THE FRONT. THERE ARE SOME SIGNALS THAT THE FRONT COULD EVEN BE DELAYED BEYOND THURSDAY AFTERNOON IF UPPER ENERGY STALLS AROUND OUR REGION...BUT WE WILL HAVE TO WATCH THAT TREND. HIGHS THURSDAY IN THE LOWER TO MID 80S...SOME 70S IN THE SOUTHERN ADIRONDACKS. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... THERE IS SOME OPPORTUNITY FOR IMPROVEMENT IN THE FORECAST FOR THE LONG TERM PERIOD REGARDING THE SENSIBLE WEATHER...ALTHOUGH THE MODELS ARE NOT IN AGREEMENT JUST YET ON IF THIS WILL OCCUR. AS A RESULT...THE LONG TERM FORECAST IS LOW CONFIDENCE AT THIS TIME. THE MAIN FORECAST CHALLENGE IS DETERMINING WHETHER A TROUGH MOVING ACROSS THE REGION WILL SWEEP THROUGH THE AREA...OR IF A PIECE OF THE TROUGH CUTOFFS AND LINGERS CLOSE TO THE REGION. THE 12Z ECMWF SHOWS THE TROUGH SWEEPING THROUGH BY FRIDAY. THE RESULT WOULD BE DRY WEATHER THROUGH THE LONG TERM PERIOD...WITH LOWER HUMIDITY LEVELS AND TEMPS CLOSE TO SEASONAL NORMALS. MEANWHILE...BOTH THE 12Z GGEM/GFS SHOWS A PIECE OF THE TROUGH CLOSING OFF. HOWEVER...THE 12Z GGEM STILL HAS IT MAINLY DRY ACROSS OUR AREA...AS THE CUTOFF RETROGRADES TOWARDS THE UPPER OHIO RIVER VALLEY. MEANWHILE...THE 12Z GFS HAS A CHANCE OF SHRA/TSRA NEARLY EACH DAY...WITH A CUTOFF LOW OVER NY/PA. FOR NOW...WE WILL FORECAST A SLIGHT CHC/LOW CHC POPS FOR SHRA/TSRA THROUGH THE EXTENDED PERIOD...WITH THE HIGHEST POPS AND BEST CHC FOR THUNDER IN THE DAYTIME HOURS. HOWEVER...THE THREAT FOR PRECIP COULD BE MUCH LOWER IF THE TREND SEEN IN THE ECMWF IS CORRECT. WE WILL FORECAST MAX TEMPS CLOSE TO AVERAGE...WITH HIGHS FOR VALLEY AREAS IN THE LOWER TO MIDDLE 80S...AND OVERNIGHT LOWS MAINLY IN THE 60S. && .AVIATION /03Z TUESDAY THROUGH SATURDAY/... SOME THUNDERSTORMS ARE AFFECTING SOUTHERN PARTS OF THE AREA THIS EVENING...AND THESE MAY COME CLOSE TO KPOU. HAVE INCLUDED A VCSH AND A TEMPO TO ACCOUNT FOR THIS POSSIBILITY. ALSO...A FEW POP UP RAIN SHOWERS ARE AROUND LAKE GEORGE...SO HAVE INCLUDE A VCSH AT KGFL AS WELL. OTHERWISE...IT SHOULD REMAIN DRY FOR KALB/KPSF OVER THE NEXT FEW HOURS...WITH JUST SCT LOW AND MID LEVEL CLOUDS. ANY SHOWER OR THUNDERSTORM ACTIVITY WILL DIMINISH BY MIDNIGHT DUE TO THE LOSS OF DAYTIME HEATING. OVERNIGHT...SOME FOG MAY DEVELOP AT KGFL/KPSF...ESP AFTER MIDNIGHT. WITH LIGHT TO CALM WINDS EXPECTED...IFR FOG IS POSSIBLE AT THESE SITES. KPOU/KALB ARE NOT EXPECTED TO SEE IFR CONDITIONS...ALTHOUGH A BRIEF PERIOD OF MVFR BR IS POSSIBLE AT KPOU LATE TONIGHT. ANY FOG OR MIST WILL DISSIPATE SHORTLY AFTER SUNRISE...ALLOWING FOR VFR CONDITIONS TO RETURN TO ALL SITES FOR THROUGH THE DAY ON TUESDAY. SOME ISOLD RAIN SHOWERS OR THUNDERSTORMS ARE POSSIBLE IN THE AFTN. SOUTHERLY WINDS ARE EXPECTED TO BE LIGHT THROUGH THE DAY ON TUESDAY...MAINLY AROUND 5 KTS. OUTLOOK... WED...VFR/MVFR/IFR DUE TO SCT TO NUM -SHRA/-TSRA. THU...MAINLY VFR. SCT PM -SHRA/-TSRA. FRI...VFR...NO SIG WX. SAT...VFR/MVFR...CHC LATE DAY -SHRA/-TSRAS. && .FIRE WEATHER... NO FIRE WEATHER ISSUES ARE EXPECTED OVER THE NEXT SEVERAL DAYS. SHOWERS AND THUNDERSTORMS WILL AFFECT THE REGION EACH AFTERNOON AND EVENING. THERE WILL BE LESS COVERAGE ON TUESDAY WITH MANY PLACES PERHAPS NOT RECEIVING ANY MEASURABLE RAINFALL. HOWEVER...MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED WEDNESDAY. NORMAL RH RECOVERIES EACH NIGHT BETWEEN 80 TO 100 PERCENT WILL ALLOW FOR WIDESPREAD DEW FORMATION. DAYTIME RH VALUES WILL GENERALLY BE IN THE 40 TO 60 PERCENT RANGE. && .HYDROLOGY... A FLASH FLOOD WATCH IS STILL IN EFFECT FOR OUR ENTIRE HSA THROUGH MIDNIGHT. THIS IS THE RESULT OF AN UPPER LEVEL LOW PRESSURE MOVING ACROSS THE REGION WITH ABOVE NORMAL PWAT VALUES. THE MOHAWK RIVER AT UTICA CONTINUES TO EXPERIENCE MINOR FLOODING. THE RIVER AND CREEK FLOWS NEAR THE WEST CENTRAL MOHAWK RIVER ARE EXPECTED TO GRADUALLY RECEDE INTO THE WEEKEND...UNLESS ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS OCCUR OVER OR NEAR THE BASIN. WHILE THE AVERAGE BASIN RAINFALL FORECAST INDICATED LESS THAN AN INCH OF RAIN TO FALL THROUGH THIS EVENING...THE COMBINATION OF MOIST SOILS...THE SLOW MOVING NATURE OF THE THUNDERSTORMS AND A VERY MOIST AIRMASS STILL IN PLACE WITH PWATS IN THE 1.33-1.75 INCHES...HAS PROMPTED THE FLASH FLOOD WATCH. 1-HR FLASH FLOOD GUIDANCE REMAINS UNUSUALLY LOW...IN THE 1-2 INCH RANGE. ANY THUNDERSTORM TODAY WOULD BE CAPABLE OF PRODUCING LOCALIZED RAINFALL AMOUNTS OF AN INCH OR BETTER IN HOUR OR LESS TIME AND THEREFORE THE NEED FOR THE WATCH. THUNDERSTORMS LOOK TO DIMINISH TONIGHT. TUESDAY...MUCH OF THE REGION COULD RECEIVE A BREAK IN THE ACTION...BUT A STRAY SHOWER OR THUNDERSTORM CANNOT BE ENTIRELY RULED...ESPECIALLY TO THE SOUTH OF ALBANY. PWATS LOOK TO DROP A LITTLE...DOWN TO AROUND 1.5 INCHES OR LITTLE LESS TO THE NORTH OF ALBANY. UNFORTUNATELY...A SLIGHTLY STRONGER COLD FRONT WILL APPROACH THE REGION WEDNESDAY REIGNITING THE THREAT OF SHOWERS AND THUNDERSTORMS INTO EARLY EARLY THURSDAY. WE MIGHT FINALLY CATCH A LITTLE MORE SUBSTANTIAL BREAK WITH POSSIBLE DRY WEATHER FRIDAY LASTING INTO THE BEGINNING OF THE WEEKEND. WHILE ADDITIONAL FLOODING IS NOT ANTICIPATED ON ANY MAIN STEM RIVER POINTS...LOCALLY SHARP RISES ARE POSSIBLE DUE TO ANY CONVECTION THAT MAY OCCUR OVER THE NEXT SEVERAL DAYS...ESPECIALLY FOR THOSE POINTS THAT ARE MORE FLASHIER IN NATURE. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...FRUGIS/NAS NEAR TERM...FRUGIS/NAS SHORT TERM...NAS LONG TERM...FRUGIS AVIATION...FRUGIS FIRE WEATHER...NAS HYDROLOGY...NAS
Hazardous weather outlook, Jul 8, 8:01 PM EDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 801 PM EDT MON JUL 8 2013 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-091100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 801 PM EDT MON JUL 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING. ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS...WHICH MAY LEAD TO FLOODING OF POOR DRAINAGE OR LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY. SOME OF THE THUNDERSTORMS COULD PRODUCE DAMAGING WINDS 58 MPH AND GREATER...AND HAIL ONE INCH IN DIAMETER AND GREATER. THERE IS ALSO A CHANCE OF THUNDERSTORMS THURSDAY...SATURDAY...AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO FORWARD ANY REPORTS OF HEAVY RAINFALL OR FLOODING TO THE NATIONAL WEATHER SERVICE VIA TELEPHONE OR INTERNET.
In the hours before
Special weather statement, Jul 8, 8:18 PM EDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 818 PM EDT MON JUL 8 2013 CTZ001-090100- NORTHERN LITCHFIELD CT- 818 PM EDT MON JUL 8 2013 ...SHOWERS AND THUNDERSTORMS WILL HEAVY RAINFALL IN NORTHERN LITCHFIELD COUNTY IN NORTHERN CONNECTICUT... AT 812 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING FREQUENT LIGHTNING...AND HEAVY RAIN. THESE SHOWERS AND THUNDERSTORMS WERE LOCATED NEAR FALLS VILLAGE...OR ABOUT 14 MILES NORTHWEST OF TORRINGTON...AND MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... NORFOLK BY 835 PM EDT WINSTED BY 855 PM EDT UP TO AN INCH OF RAINFALL IS POSSIBLE WITH THESE SHOWERS AND THUNDERSTORMS AS THEY MOVE ACROSS THE AREA. LAT...LON 4186 7349 4203 7348 4203 7303 4182 7300 TIME...MOT...LOC 0017Z 266DEG 18KT 4194 7333 FRUGIS
Special weather statement, Jul 8, 8:22 PM EDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 822 PM EDT MON JUL 8 2013 NYZ041-042-083-090045- NORTHERN WARREN NY-SOUTHEAST WARREN NY-NORTHERN SARATOGA NY- 822 PM EDT MON JUL 8 2013 ...SLOW MOVING SHOWERS AND THUNDERSTORMS IN WARREN COUNTY IN EAST CENTRAL NEW YORK... NORTHERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK... AT 817 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF VERY SLOW MOVING SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND HEAVY RAIN. THESE SHOWERS AND THUNDERSTORMS WERE LOCATED NEAR LAKE LUZERNE CAMPGROUND...OR ABOUT 9 MILES SOUTHWEST OF WARRENSBURG...AND MOVING SOUTH AT 10 MPH. THESE SHOWERS AND THUNDERSTORMS WILL BE NEAR... LAKE LUZERNE CAMPGROUND BY 840 PM EDT LAKE LUZERNE-HADLEY BY 845 PM EDT A HALF INCH TO LOCALLY AN INCH OF RAIN IS POSSIBLE WITH THESE SHOWERS AND THUNDERSTORMS. LAT...LON 4362 7374 4324 7378 4322 7409 4361 7406 TIME...MOT...LOC 0020Z 355DEG 9KT 4340 7389 FRUGIS
Special weather statement, Jul 8, 9:37 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 937 PM EDT MON JUL 8 2013 NYZ041-050-053-054-084-090215- SOUTHERN WASHINGTON NY-EASTERN RENSSELAER NY-WESTERN RENSSELAER NY- SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY- 937 PM EDT MON JUL 8 2013 ...A HEAVY SLOW MOVING RAIN SHOWER IN SOUTHWESTERN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK... NORTHWESTERN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK... SOUTHEASTERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK... AT 931 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A HEAVY RAIN SHOWER CAPABLE OF PRODUCING HEAVY RAIN. THIS SHOWER WAS LOCATED NEAR MECHANICVILLE...AND MOVING SLOWLY SOUTHEAST AT 10 MPH. THE HEAVY RAIN SHOWER WILL BE NEAR... MECHANICVILLE BY 940 PM EDT STILLWATER BY 945 PM EDT SCHAGHTICOKE BY 1000 PM EDT UP TO AN INCH AND A QUARTER OF RAIN IS POSSIBLE WITH THIS HEAVY RAIN SHOWER AS IT SLOWLY MOVES THROUGH THE AREA. LAT...LON 4286 7341 4279 7365 4299 7380 4307 7358 TIME...MOT...LOC 0135Z 333DEG 9KT 4295 7363 FRUGIS
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:22 PM EDT | Special Weather Statement | ALY | Warren | 23 min |
| Jul 8, 9:37 PM EDT | Special Weather Statement | ALY | Rensselaer | 38 min |
| Jul 8, 9:44 PM EDT | Areal Flood Advisory | ALY | Rensselaer, Saratoga, Washington | 3 hr |
| Jul 8, 11:23 PM EDT | Areal Flood Advisory | ALY | Albany, Rensselaer | 3 hr |
| Jul 9, 3:44 PM EDT | Flash Flood Watch | ALY | Albany, Columbia, Dutchess, Fulton, Greene, Hamilton and 9 more | 32 hr |
| Jul 9, 5:04 PM EDT | Special Weather Statement | ALY | Hamilton, Warren | 56 min |
Nearby
Flash Flood Warnings in New York, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.